Top answers from doctors based on your search:
Disclaimer

Anxiety after going off birth control pills

A 29-year-old female asked:
Dr. Stuart Hickerson
31 years experience Family Medicine
Anxiety: You need to talk to your provider. The type and amount of estrogen or progesterone in your pills can have an effect on you mental state.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Hello. : Hello. She should speak with the doctor or gynecologist that prescribed her birth control pills. She may need a lesser dose. Take care.
A 42-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Oral contraceptives: May be helpful for treatment of pmdd. Ssri's (selective serontonin reuptake inhibiters) are another option. Take care.
1
1 thank
A 35-year-old female asked:
Dr. Pamela Pappas
41 years experience Psychiatry
It can happen: Oral contraceptives can produce a wide variety of effects, and so can coming off of them. If concerned about depression, please talk with your physic ... Read More
1
1 thank
A 41-year-old female asked:
Dr. Brian Nguyen
10 years experience Obstetrics and Gynecology
About 3 days: withdrawal bleeds are caused by the destabilization of the lining of the uterus when it is no longer exposed to the progesterone component of your bir ... Read More
1
1 thank
A 56-year-old member asked:
Dr. Ryan Phasouk
17 years experience Family Medicine
Possibly: Birth control pills have a hormonal component to them, thus potentially affecting your emotions. Cessation of a birth control pill can potentially be ... Read More
A 38-year-old member asked:
Dr. Michael Sparacino
36 years experience Family Medicine
See below: You really should take advantage of the fact that you're now tobacco free and not start smoking again. If you must, wait at least 1 cycle.
A 28-year-old female asked:
Dr. Manuel Lopez diaz
27 years experience Emergency Medicine
Probably NOT: It adding more hormones on top of hormones go to your GYN Dr for appropriate treatment.
1
1 thank
A 41-year-old member asked:
Dr. Mary Vanko
33 years experience Obstetrics and Gynecology
Mood: Sometimes patients are edgier on ocp's. Hopefully you'll go back to your sweet self!
A 48-year-old member asked:
Dr. Jumnah Thanapathy
45 years experience Obstetrics and Gynecology
Yes: Bcp will suppress pms when you stop using it pms can return.
A 49-year-old member asked:
Dr. Richard Ruth
21 years experience Internal Medicine
B/c pills.: You can start b/c pills any time. In the old days you had to wait after the first sunday after your period, but not now. F/u with uour ob/gyn.
A 30-year-old female asked:
Dr. Kellie Delozier
19 years experience Obstetrics and Gynecology
Try lower dose pill: You can try taking your pill at bedtime to see if you tolerate it better. Most mild nausea with pill use will resolve in the first few weeks. If your ... Read More
A 37-year-old member asked:
Dr. Yash Khanna
56 years experience Family Medicine
It can happen : It can happen sometimes and you just have to wait till your body adjusts without the outside hormones and get back to normal.It can take 2to3 months f ... Read More
A 43-year-old member asked:
Dr. Valentin Drezaliu
19 years experience Obstetrics and Gynecology
Yes: Yes you can. It is recommended to have atleast 4 periods /year.
1
1 thank
A 49-year-old member asked:
Dr. Ernie Ordonez
56 years experience Bariatrics
Yes: Yes, you might start if you are not pregnant.
A 43-year-old member asked:
Dr. Yash Khanna
56 years experience Family Medicine
You get when stop pi: There are 21 pills packs without placebo which will make you have your period approx. A week after your 21 pill pack is finished.If you have 28 pill p ... Read More
A 32-year-old female asked:
Dr. Mary Margaret ONeill
35 years experience Gynecology
Yes: If you start taking your first pill, of a combined oral contraceptive pill, on the first day of your period- you do not need to use a second form of ... Read More
1
1 thank
A 48-year-old member asked:
Dr. Dennis Higginbotham
29 years experience Obstetrics and Gynecology
Yes: You can start the birth control pill at any time. It may be reasonable for some women to start the pill at the beginning of the menstrual cycle, but ... Read More
A 40-year-old male asked:
Dr. Derrick Lonsdale
72 years experience Preventive Medicine
Withdrawal: Like any drug that affects the brain (yes, bc pills work by inhibiting the normal brain controls of the period cycle) you are probably getting withdra ... Read More
2
2 thanks
A 51-year-old member asked:
Dr. Mary Vanko
33 years experience Obstetrics and Gynecology
Menstrual symptoms: Most problems with your cycle are better on birth control pills or Mirena (levonorgestrel) iud.
A 56-year-old member asked:
Dr. Renee Harris
36 years experience Obstetrics and Gynecology
No: The pills do not lose effectiveness.
A 24-year-old female asked:
Dr. John Luther
21 years experience Addiction Medicine
Breakthru bleeding : Depending on how long you have been taking the medication breakthrough bleeding can be quite common although it can also be a sign of noncompliance. ... Read More
1
1 thank
A 34-year-old female asked:
Dr. Milroy Samuel
23 years experience Obstetrics and Gynecology
Yes : As long as there was no gap you should be ok.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month